Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 159, NWS Mobile, AL

June 11, 1999Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 11, 1999, 3:16 PM CDT for Mobile County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 1999, 3:16 PM CDT (20:16 UTC)
Expired
Jun 11, 1999, 3:45 PM CDT
In force
29 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mobile County, AL

The radar

The Mobile radar (KMOB), 20 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1999-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1999-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS1 KMOB 112017 RRA
SVRMOB
ALC097-112045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
316 PM CDT FRI JUN 11 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MOBILE COUNTY IN ALABAMA
  THIS INCLUDES THE CITIES OF...PRICHARD...SARALAND...SATSUMA

* UNTIL 345 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF SARALAND...MOVING NORTH AT 15
  MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

LAT...LON 3071 8841 3073 8811 3106 8798 3109 8841

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:50 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 11, 1:50 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT FRI JUN 11 1999

ANOTHER WET DAY ALONG THE COAST. MID/UPPER LEVEL LOW STILL SHOWING
UP NICELY ON WATER VAPOR IMAGERY JUST OFFSHORE OF WESTERN FLORIDA
PANHANDLE. MODELS IN GENERAL AGREEMENT MOVING IT NORTHWARD OVER THE
NEXT COUPLE OF DAYS TOWARD LOWER MISSISSIPPI VALLEY AS DEEPER LOW
OFF EAST COAST MOVES WESTWARD ONSHORE. HIGH PRESSURE BUILDING IN
AFTERWARD. ALONG WITH DEEP MOISTURE OVER THE SOUTHEAST...THIS SHOULD
KEEP AN ACTIVE CONVECTIVE PERIOD THROUGH THE WEEKEND. GUIDANCE POPS
HAVE BEEN CONSISTENTLY LOW FOR THE PAST COUPLE OF DAYS...WILL GO
ABOVE SOMEWHAT. TEMPS LOOK FINE. HIGH TEMPS HAVE BEEN MODERATED BY
CLOUDINESS WITH MAX IN MID 80S AT MIDDAY.

OVER THE COASTAL WATERS...CONTINUED LIGHT SOUTHERLY FLOW WITH
SCATTERED LAND BREEZE SHOWERS AND THUNDERSTORMS STARTING UP
OVERNIGHT LASTING INTO THE MORNING.

MOB 71/86/72/85 3534  PNS 71/86/72/86 3524
DTS 72/85/72/85 3524  GZH 70/86/70/86 3635 13

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:26 PM CDTSevere Thunderstorm WarningMOBEscambia34 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.